MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOTICS, INC ADVIA CENTAUR XP VITAMIN B12 (VB12) ASSAY; VITAMIN B12 IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOTICS, INC ADVIA CENTAUR XP VITAMIN B12 (VB12) ASSAY; VITAMIN B12 IMMUNOASSAY
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cause of the non-reproducible, elevated advia centaur xp vb12 result is unknown.Based on review of instrument qc recovery, qc precision, instrument inspection, and repeat of other patients run at the same date and time and with the same reagent lot and ancillary reagent lot as the discordant patient sample, siemens concludes that the original advia centaur xp vitamin b12 result which was reported as 442 pmol/l, and repeated as161 pmol/l, was an isolated issue with no conclusive root cause.The interpretation of results section of the instructions for use states: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings.".
 
Event or Problem Description
The doctor questioned an elevated advia centaur xp vitamin b12 (vb12) result that did not agree with the clinical picture or repeat testing.There are no reports that treatment was altered or prescribed or adverse health consequences due to the elevated advia centaur xp vb12 result.

Brand Name
ADVIA CENTAUR XP VITAMIN B12 (VB12) ASSAY
Common Device Name
VITAMIN B12 IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOTICS, INC
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key7270721
Report Number1219913-2018-00082
Device Sequence Number1893356
Product Code CDD
UDI-Device Identifier00630414177175
UDI-Public00630414177175
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K993571
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 02/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2018
Device Model NumberN/A
Device Catalogue Number10330218
Device Lot Number15095241
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2018
Initial Report FDA Received Date02/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1